Ok, I need some feedback about how you gals (and guys, heck - I’m curious) reacted when you stopped taking birth control pills? I just stopped after being on them for 8 years and expect heavier periods that aren’t so wonderfully and precisely timed, but am I also going to get a face full of zits and become a cramp machine? Will my periods be off kilter for a while? Will I lose the weight I gained when I started the pill (please say yes on this one). I know everyone’s body is a natural wonder and reacts differently to each new and exiting experience, but lay it our for me, sisters. What happened to YOU when you quit the pill?
Well, the biggest change is that your chance of getting pregnant is increased considerably. The weight loss, maybe. My SO stopped taking the pill after 10 years and the only change we noticed is that we have two daughters!
I stopped taking the pill about 6 months ago, and I started this thread, maybe there’ll be more comments there that can help you out.
Now that I’ve been off for a while, I think I can look back on the experience, and tell you what I’ve noticed. Unlike Venusprobe, I haven’t experienced any increase in daughters, but the condoms might have something to do with it.
For me (of course, YMMV), I notice that my PMS symptoms last longer, but are A LOT less severe. For example, my breasts hurt like two weeks before my period is expected, for about 3 or 4 days, but it’s a mild ache compared to the day of extreme pain I had when I was on the pill. And my emotional ups and downs are a lot less severe too. All in all, a good side effect, no?
I haven’t had a single zit in 6 months - whereas they came, regular as clockwork every month, three days before my period. So, liking that too. But I know this one definitely varies from person to person.
I lost 10 pounds within a week, without changing anything else in my life, food intake or activity level. That was pretty sweet. Especially since I was trying to fit into my wedding dress!
My period didn’t change much, my cramps did increase a slight bit, but they don’t last as long as they used to.
However, in the last two weeks, a rather nasty side effect has occured, which wouldn’t have if I was still on the pill - I have ovarian cysts. They’re painful, and they make it hard to walk as quickly as I used to, and makes me stress that something’s going to burst in there - especially when I read some of the stuff on webmd.com. :eek:
All in all, it was good for me. A few women I know say that the best thing they ever did was go off the pill, hopefully you’ll have a smooth transition period (heh!) too.
I went off my pill in March of this year. Basically your cycle will go back to however it was pre-pill – if you were regular before, you’ll be regular after it. Unfortunately I have an irregular cycle which was magified by 1000. I didn’t get another period after the last one on my pill for almost 4 months, then had to get my last one induced by Provera (we’re trying to conceive) and will probably have to keep doing that. I didn’t notice any heavier flow or cramping, though, however every woman is different in that respect.
I had an extremely heavy flow the first month, but it wasn’t so bad after that. My skin broke out quite heavily as well.
Cool, thanks for the info!
VenusProbe, eventually, that’s the sort of side-effect we’re looking for.
heater2000ca, thanks for the link to your thread. Looks like you had just about the same concerns I did. I hadn’t thought about ovarian cysts. Sounds painful, hopefully there’s a way you can be rid of them!
I guess I don’t have much choice about going off them if we want to roll out Project Baby, I just like knowing what I might be in for. This is very helpful! I can’t really tell how my body will react, but at least I’ll know what to be on the lookout for. Pimples. Bleh. My lack of them is one of the things I loved about the pilly-will.
I went off the pill a few months ago and the first month was a hormonal roller-coaster. I am experiencing the mood swings I got used to avoiding while on the pill.
One thing I had to get used to - I got symptoms that mimicked pregnancy very closely. Mood swings, tender breasts, hunger, even a little nausea and a feeling of ‘fullness’. This subsided after the first month but I still get them more than I ever did on the pill. All these symptoms can be either terrifying (if you don’t want to be pregnant) or give you wild hope, then dash it if you are trying to conceive. Just a heads-up that you can get all of these pregnancy-type symptoms and not be pregnant.
I am as regular as ever, though. Good luck!
I wanted to have sex again. That was a nice thing. My husband concurs.
My face is fine, my weight has decreased with the same regularity it has for the past six months or so that I’ve been dieting; my cramps are still pretty much not-there, BUT: Hooboy, the moodiness. So yeah, watch out for that one.